I am a 47 yr old female with a hx of MCTD/ILD on methotrexate weekly. In the last 3 months, I have had progressively worse constipation ( which is a change for me). I have had some bright red rectal bleeding in the toilet and on the stool also. I also have had unintentional wt loss of 13 lbs in the last couple months. I have had a gradual loss of appetite.I rarely feel hungry although I do make myself eat. I am taking colace bid along with suppositories/laxatives as needed. There is mucus in the stool also.The caliber of the stool is smaller also. I have had LLQ abd pain. My dad had colon cancer stage3B successfully treated with surgical resection/chemo.
I saw my pcp last week who was quite concerned with the wt loss and above sxs. I am scheduled to see a GI doc in about a month who, hopefully, will schedule a colonoscopy. I have never had one done.
The bleeding is not all the time. My hgb is 12 and other labs ok. I am worried, of course, about all of this esp with my father having colon cancer.
I tried to get an appt sooner with the GI doc but there is none available at this time. My pcp said to call if I continue to lose wt and if I have any more bleeding. I have been on the methotrexate for 6 mos and have had no problems with it. My pcp does not feel these issues are related to the meds at all.
Is it ok to wait a month for the GI appt since the colonoscopy has not even been even scheduled yet? It will most likely be way into May sometime before it is done. Thanks so much.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.